Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 68, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 19, 2014, 9:55 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2014, 9:55 PM EDT (01:55 UTC)
- Expired
- May 20, 2014, 10:33 AM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
485 WHUS71 KBOX 200155 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 955 PM EDT MON MAY 19 2014 ANZ250-254-255-201000- /O.NEW.KBOX.SC.Y.0068.140520T0155Z-140520T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 955 PM EDT MON MAY 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TUESDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
908 WHUS71 KBOX 200709 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 309 AM EDT TUE MAY 20 2014 ANZ250-254-255-201515- /O.EXT.KBOX.SC.Y.0068.000000T0000Z-140520T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 309 AM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
656 WHUS71 KBOX 201433 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1033 AM EDT TUE MAY 20 2014 ANZ250-254-255-201545- /O.CAN.KBOX.SC.Y.0068.000000T0000Z-140520T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1033 AM EDT TUE MAY 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 19, 8:44 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 19, 8:44 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 844 PM EDT MON MAY 19 2014 .SYNOPSIS... LOW PRESSURE NEAR NOVA SCOTIA WILL RESULT IN SHOWERS THIS EVENING...ESPECIALLY ACROSS EASTERN MASSACHUSETTS. THE LOW WEAKENS TUE YIELDING DRIER AND MILDER WEATHER. WEAK HIGH PRESSURE PROVIDES MAINLY DRY AND SEASONABLY WARM CONDITIONS WED. LOW PRESSURE DEVELOPS SOUTH AND WEST OF NEW ENGLAND WED NIGHT THROUGH FRI...PROVIDING COOL AND WET WEATHER ACROSS SOUTHERN NEW ENGLAND. HIGH PRESSURE OVER THE OHIO VALLEY SLOWLY BUILDS INTO THE NORTHEAST NEXT WEEKEND...YIELDING A TREND TOWARD DRY AND MILD WEATHER ESPECIALLY SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 840 PM UPDATE... QUICK UPDATE THIS EVENING TO INCREASE POPS TO LIKELY AND CATEGORICAL ACROSS EASTERN NEW ENGLAND THROUGH MIDNIGHT. RADAR IMAGERY SHOWING NUMEROUS RAIN SHOWERS ACROSS SOUTHEAST NH/NORTHEAST MA THAT WILL ROTATE SOUTH OVER THE NEXT SEVERAL HOURS. THIS A RESULT OF CLOSED UPPER LEVEL LOW TO OUR EAST. CONFIDENCE IS FAIRLY HIGH THAT MOST OF EASTERN NEW ENGLAND WILL SEE A FEW HOURS OF WET WEATHER...INCLUDING EASTERN MA. IN FACT...A FEW SHOWERS MAY PERSIST SEVERAL HOURS AFTER MIDNIGHT ALONG THE EASTERN MA COAST...GIVEN PROXIMITY OF CLOSED UPPER LEVEL LOW IN THAT REGION. MEANWHILE...ACROSS THE INTERIOR MAINLY DRY WEATHER WILL PREVAIL. LOW TEMPS BY DAYBREAK SHOULD BE MAINLY IN THE 40S...BUT NEAR 50 IN THE URBAN HEAT ISLANDS OF BOSTON/PROVIDENCE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGHLIGHTS... * MAINLY DRY AND SEASONABLY WARM MUCH OF WED * A SUPPRESSED AND ACTIVE NORTHERN STREAM JET YIELDS COOLER THAN NORMAL TEMPS ALONG WITH UNSETTLED WET WEATHER WED NIGHT INTO FRI * A TREND TOWARD DRIER AND MILDER WEATHER NEXT WEEKEND ESP SUN/MON ECENS AND GEFS ENSEMBLES IN GOOD AGREEMENT ON THE LARGE SCALE FLOW THIS PERIOD ACROSS NORTH AMERICA...WITH TODAY/S CLOSED MID LEVEL LOW OVER THE NORTHEAST KICKING WELL OFFSHORE BY WED. THIS YIELDS SHORT WAVE RIDING OVER SOUTHERN NEW ENGLAND PROMOTING DRY AND SEASONABLY WARM WEATHER MUCH OF WED. HOWEVER THE UPPER AIR PATTERN IS FAIRLY PROGRESSIVE WITH NORTHERN STREAM JET ENERGY OVER MONTANA TODAY EVOLVING INTO ANOTHER CLOSED LOW OVER THE NORTHEAST WED NIGHT INTO FRI. SO WHILE WED WILL GET OFF TO A NICE START WITH SUNSHINE AND MILD TEMPS /ESP AWAY FROM THE SHORE/...CLOUDS WILL INCREASE FROM WEST TO EAST DURING THE AFTERNOON WITH A CHANCE OF RAIN LATE IN THE DAY ESPECIALLY ACROSS WESTERN NEW ENGLAND. THE MAIN DIFFERENCE BETWEEN TODAY/S UPPER LOW AND LATER THIS WEEK IS THE MEAN MID LEVEL TROUGH AXIS WED NIGHT INTO FRI IS FARTHER TO THE WEST. THIS SUPPORTS SURFACE CYCLOGENESIS FARTHER WEST AND PER THE HI RES DETERMINISTIC MODELS SECONDARY LOW PRES DEVELOPS SOUTH OF LONG ISLAND. THIS RESULTS IN A CHILLY ONSHORE MARITIME FLOW WITH TEMPERATURES MUCH COOLER THAN NORMAL THU AND FRI. ABUNDANT DEEP LAYER MOISTURE AND SYNOPTIC SCALE LIFT ASSOCIATED WITH THIS CLOSED LOW SUGGEST WIDESPREAD SHOWERS WED NIGHT INTO FRI. SO ENJOY THE MAINLY DRY WEATHER TOMORROW INTO MUCH OF WED. MEMORIAL DAY WEEKEND...BOTH THE ECENS AND GEFS ENSEMBLES KICK THE CLOSED MID LEVEL LOW AND ITS MEAN TROUGH AXIS EAST OF NEW ENGLAND BY 12Z SAT. HOWEVER AS EXPECTED AT THIS TIME RANGE THERE IS SOME UNCERTAINTY HOW QUICKLY THIS TROUGH DEPARTS ALONG WITH ANY ADDITIONAL JET ENERGY CLIMBING OVER THE UPSTREAM RIDGE AND THEN DIVING INTO THE DEPARTING TROUGH EAST OF NEW ENGLAND. THUS LOW RISK OF ISOLATED/SCATTERED DIURNAL SHOWERS LINGERING INTO SAT BUT TRENDS SUGGEST IMPROVING WEATHER SUN AND MON AS HEIGHTS RISE OVER THE NORTHEAST. THIS SUPPORTS A DRYING TREND ALONG WITH MILDER TEMPS SUN AND MON. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE. AFTER 00Z...SHOWERS FROM VFR CIGS AND VSBYS WILL CONTINUE ACROSS EASTERN MA MUCH OF THE NIGHT. ELSEWHERE MAINLY DRY CONDITIONS WILL PREVAIL ALONG WITH VFR CONDITIONS. TUE/TUE NIGHT... VFR TOMORROW WITH ISOLATED SHOWERS ACROSS THE EASTERN HALF OF THE REGION...LESS NUMEROUS THEN TODAY. SEA BREEZES LIKELY ON BOTH SHORELINES. CONDITIONS SHOULD BE CLEARING UP TUESDAY NIGHT YIELDING TO VFR. KBOS TAF...HIGH CONFIDENCE IN TAF. SCATTERED SHOWERS CONTINUE TONIGHT WITH VFR CONDITIONS PREVAILING. SEA BREEZE EXPECTED TUE. KBDL TAF...HIGH CONFIDENCE IN TAF. OUTLOOK...WEDNESDAY THROUGH SATURDAY...MODERATE CONFIDENCE. WED...VFR TO START THE DAY BUT LOWERING TO MVFR LATE WEST AND EVENING IN THE EAST AS SHOWERS OVERSPREAD THE AREA FROM WEST TO EAST. THU/FRI...MVFR LIKELY WITH LOW RISK OF IFR IN PERIODS OF RAIN. MODEST EAST WIND WITH 25 KT POSSIBLE CAPE COD AND ISLANDS. SAT...TRENDS SUGGEST IMPROVEMENT TO MARGINAL MVFR-VFR WITH A LOW RISK OF AN AFTERNOON SHOWER. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. *ISSUED SHORT-FUSED SCA FOR THE INNER WATERS AS SHOWERS MOVING ACROSS WILL YIELD TO GUSTS BETWEEN 25-30KTS. THESE GUSTS TO LINGER TO ABOUT 2Z...AFTER DIURNAL HEATING. TONIGHT INTO TUESDAY NIGHT...GENERALLY HIGH CONFIDENCE. UPPER LEVEL DISTURBANCE WILL MOVE OVER THE WATERS TONIGHT AND INTO TOMORROW TURNING THE WINDS TO A MORE NORTHERLY DIRECTION AND BRINGING A STEADIER PRECIP ESP ACROSS THE EASTERN WATERS. GUSTS BETWEEN 15-25 KTS IS ALSO POSSIBLE OVERNIGHT WITH SEAS BUILDING TO 5 OR 6 FEET. UPPER LEVEL LOW WILL CONTINUE TO SPIN OFFSHORE TOMORROW ALLOWING FOR ANOTHER ROUND OF HIT OR MISS SHOWERS. VERY LOW CHANCE OF A T-STORM. OTHERWISE SEAS SHOULD RELAX AND THE WIND SHOULD DIE DOWN BY TUESDAY NIGHT. OUTLOOK...WED THROUGH SAT...MODERATE CONFIDENCE. WED...LIGHT WINDS WITH SEABREEZE NEAR SHORE AS WEAK HIGH PRES DRIFTS OFFSHORE. DRY WEATHER AND GOOD VSBY DURING THE DAYLIGHTS LOWERS TO 1- 3 MILES IN SHOWERS AFTER SUNSET FROM WEST TO EAST. THU/FRI...LOW PRES DEVELOPS SOUTH OF NEW ENGLAND WITH A RISK OF EAST WINDS APPROACHING 25 KT OVER CAPE COD AND THE ISLANDS. VSBY REDUCED IN PERIODS OF RAIN AND FOG. SAT...TRENDS SUGGEST IMPROVING VSBY AS ONSHORE WINDS SLACKEN AND BECOME MORE LIGHT AND VARIABLE EXCEPT SEABREEZE NEAR SHORE. MAINLY DRY WITH JUST A LOW RISK OF A SPOT SHOWER NEAR SHORE SAT AFTN. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...FRANK SHORT TERM...DUNTEN LONG TERM...NOCERA AVIATION...NOCERA/DUNTEN MARINE...NOCERA/DUNTEN
Hazardous weather outlook, May 19, 4:12 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 412 PM EDT MON MAY 19 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 412 PM EDT MON MAY 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-202015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 412 PM EDT MON MAY 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. GUSTY SHOWERS EARLY THIS EVENING MAY CONTAIN BRIEF WIND GUSTS TO NEAR GALE FORCE...34 KNOTS. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.